Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Still asking...what causes the burning

AnonymousUserAAnonymousUser Posts: 49,899
edited 06/11/2012 - 8:22 AM in Chronic Pain
Hi, Can anyone tell me what causes burning sensations in the back? I have them between my shoulder blades and also in my low back. I perceive extreme burning and heat, but my skin is not really hot to the touch. Is this nerve pain?
I have had the low back burning for 13 years, its intensity
varies depending on how badly my back is hurting. Help!
Also, what might help this burning sensation. I ice
my back for relief and just started taking Lyrica a few days
ago. Thanks! Hope
advertisement

Comments

  • Hope , I am not sure what is causing the burning pain for you...it could be a number of things. I too have burning in the shoulder blade , arm , neck area and it is because of nerve issues but your doc would be the one to ask so that you know for sure. You said that you just recently started the Lyrica , give it time to get into your system and once it does then hopefully if it is nerve issues then you will find some relief. I wish you the best of luck and please keep us posted as to how you are doing....take care....Miki
  • Hope,

    I had the burning pain you are talking about and I had it all over my body and I had it severely bad. Even had it on my ears!! But I started lyrica about 9mths ago and WOW! what a difference! Just give it a mth or so, plus your dr may have to adjust your dosage too, but I can honestly say that I havent had that burning pain at all in the last 4-6mths and I am so so grateful and really amazed cause I had endured it for 8yrs!!! They never could figure out the exact cause but at least the lyrica helps it! Hang in there and work with your dr to get your correct dosage that works for you too. Good luck!

    hope you have a great pain free day!

    karenc
  • :O I have it too! I have it in my upper back, between my shoulder blades, my right shoulder and my upper right back. It can be just a mild case and then I will use my right arm, basically lifting it up to do something, and WHAM! It hits! I also get severe pain along with it. I actually think the burning hurts worse than the pain does. I also have it in my lower back where the brunt of my problems are. I don't know what the problem is with my upper back but I certainly need to find out. Good luck and thank you everyone for the idea of Lyrica. I will have to bring that up when I find a new doctor.
  • Hi Karen, so glad you found relief with Lyrica. I am taking Lyrica, but still have no relief. Do you mind telling me what dosage you are taking? I'm thinking maybe I need a higher dosage. Thanks! Hope
  • I have burning pain as well and have tried Lyrica, had reaction to medication. Doctor has really not given diagnosis for the burning sensations. Mostly when doctors can't answer my question the response is either "You have a very P'd off nerve or scar tissue".

    Lyrica and Neurontin are both good medications for the burning sensation, they do take a long time to build up in your body. Give it time and doctor will probably increase your dosage slowly. Watch out for nasty side affects, however if the side affects are tolerable one or the other usually helps.
    O-
advertisement
This discussion has been closed.
Sign In or Register to comment.